MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-120
Medical Device Problem Codes Inflation Problem (1310); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a right superior femoral artery (sfa).A 5.0x120mm armada 35 catheter was attempted to be advanced, but the balloon could not cross the tortuous iliac through left common femoral artery.The physician re-inserted same device through the other access site and was able to access the lesion with the balloon via foot access.Once at the lesion unknown pressure was added once, but the balloon failed to inflate.Another unspecified device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay.No additional information was provided.*device analysis noted there were multiple tears throughout the entire length of the balloon.*the affiliate confirmed at the end of the procedure there were multiple tears visible throughout the entire length of the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported inflation problem was not confirmed.The difficulty to advance was confirmed based on device condition.The noted tears on the balloon were likely contributors of case circumstances.The investigation determined the reported inflation issue appears to be related to circumstances of the procedure as it is likely the result of accessing the lesion with the balloon via foot access.Difficulty to advance the device met the tortuous anatomy.The tears throughout the entire length of the balloon likely occurred due to interaction with the anatomy.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6- 2017 reinsertion was removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10474550
Report Number2024168-2020-07249
Device Sequence Number16730437
Product Code LIT
UDI-Device Identifier08717648155215
UDI-Public08717648155215
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberB2050-120
Device Catalogue NumberB2050-120
Device Lot Number00121G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight106